Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 56, NWS Albuquerque, NM

December 22, 2008

NWS Albuquerque, NM issued this wind advisory at Dec 22, 2008, 5:33 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2008, 5:33 AM MST (12:33 UTC)
Expired
Dec 22, 2008, 6:00 PM MST
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 221233
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 AM MST MON DEC 22 2008

...STRONG WINDS TO CONTINUE IN THE FAR NORTHEASTERN PLAINS TODAY...

.A STRONG PRESSURE GRADIENT AT THE SURFACE WILL RESIDE OVER THE
FAR NORTHEASTERN PLAINS OF NEW MEXICO TODAY WHILE STRONG WINDS
ALOFT PREVAIL AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE.
THIS WILL ALLOW STRONG SOUTH SOUTHWEST WINDS TO MIX DOWN TO THE
SURFACE OVER MUCH OF UNION COUNTY.

NMZ007-221900-
/O.NEW.KABQ.WI.Y.0056.081222T1233Z-081224T0100Z/
FAR NORTHEAST PLAINS-
INCLUDING THE CITY OF...CLAYTON
533 AM MST MON DEC 22 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST TUESDAY. 

STRONG WINDS FROM THE SOUTH SOUTHWEST WILL CONTINUE THIS MORNING
AND INTO THE AFTERNOON OVER MUCH OF UNION COUNTY. EXPECT SUSTAINED
WIND SPEEDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS UP TO 50
MPH. AREAS OF BLOWING DUST WILL BE POSSIBLE...CAUSING REDUCED
VISIBILITIES IN ISOLATED SPOTS. WINDS ARE EXPECTED TO DECREASE IN
SPEED AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS...WHICH WILL IMPACT HIGHWAYS 64...87...AND 56.

$$

52
1 follow-up statement
000 
WWUS75 KABQ 221842
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1142 AM MST MON DEC 22 2008

...WINDY CONDITIONS TO LINGER ACROSS UNION COUNTY THROUGH THE 
   AFTERNOON HOURS...

.A STRONG SURFACE PRESSURE GRADIENT WILL RESIDE OVER THE FAR
NORTHEAST PLAINS OF NEW MEXICO THIS AFTERNOON WHILE STRONG WINDS
ALOFT PREVAIL AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE.
THIS WILL ALLOW STRONG SOUTH TO SOUTHWEST WINDS TO MIX DOWN TO THE
SURFACE OVER MUCH OF UNION COUNTY.

NMZ007-230100-
/O.EXT.KABQ.WI.Y.0056.000000T0000Z-081223T0100Z/
FAR NORTHEAST PLAINS-
INCLUDING THE CITY OF...CLAYTON
1142 AM MST MON DEC 22 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.

STRONG SOUTH AND SOUTHWEST WINDS WILL CONTINUE THROUGH THE LATE 
AFTERNOON OVER MUCH OF UNION COUNTY. EXPECT SUSTAINED WIND SPEEDS 
BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. AREAS OF 
BLOWING DUST WILL BE POSSIBLE...CAUSING REDUCED VISIBILITIES. THE 
WINDS WILL GRADUALLY DECREASE IN SPEED BY SUNSET...RANGING FROM 15 
TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH THE OVERNIGHT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. THE STRONG WINDS WILL IMPACT HIGHWAYS 56...64...
AND 87.

$$

DPORTER/GUYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 22, 5:18 AM MST, 15 minutes earlier.

Area forecast discussion, Dec 22, 5:18 AM MST, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 AM MST MON DEC 22 2008

.UPDATE...
WIND SPEEDS AT CLAYTON IN UNION COUNTY GETTING AN EARLY EXCURSION
TO 40 MPH WITH GUSTS TO 50 MPH THIS MORNING...AND NOWHERE TO GO
BUT UP THROUGH THIS AFTERNOON. WILL COVER WITH WIND ADVISORY FOR
NORTHEAST CORNER OF THE STATE INCLUDING UNION COUNTY EFFECTIVE AT
ONCE AND CONTINUING THROUGH 6 PM MST. STATEMENT AND UPDATED ZONES
ON THE WIRE BY 545 AM MST.

SHY/52

&&

.PREV DISCUSSION...310 AM MST MON DEC 22 2008...
CURRENTLY...LONG WAVE TROUGH FROM NORTHERN CANADIAN ROCKIES TO SAN
FRANCISCO BAY CONTINUING TO PROVIDE CIRCULATORY PIPELINE FOR
PARADE OF STORM SYSTEMS ACROSS NEW MEXICO...WITH LEADING EDGE OF
THE FIRST SYSTEM NOSING IN OVER THE FOUR CORNERS AND SPRAWLING
EASTWARD ALONG THE COLORADO LINE. ACTIVE SURFACE BOUNDARY LYING
FROM NORTH TO SOUTH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
WILL PROVIDE SOME ADDITIONAL FOCUS AND CONTROL FOR INCOMING WINTER
STORM GETTING UNDERWAY BY LATE MORNING AND CONTINUING WELL INTO
TUESDAY.

MODELS...REASONABLE AGREEMENT IN DIGGING ROUNDED TROUGH BASE INTO
SOUTHERN CALIFORNIA TODAY AND DEEP INTO WESTERN NEW MEXICO ON
TUESDAY. NORTH PACIFIC TRAILING SHORTWAVE WILL DIG TO SOUTHERN
CALIFORNIA ON WEDNESDAY AFTERNOON AND SWEEP EAST ACROSS NEW MEXICO
THROUGH THURSDAY. STORM NUMBER THREE UPSTREAM OVER THE PACIFIC
NORTHWEST WILL DIG TO SOUTHERN CALIFORNIA AND SWEEP EAST ACROSS
NEW MEXICO EARLY FRIDAY. AS WEAK RIDGE BUILDS NORTHEAST OUT OF THE
TROPICAL EAST PACIFIC EARLY IN THE WEEKEND...NEW MEXICO MAY START
TO SEE FIRST SIGNS OF AN EASING PATTERN LEADING INTO NEXT WORK
WEEK...AS JET CORE RETREATS NORTHWARD.

SHORT TERM...TODAY THROUGH CHRISTMAS...SNOW SHOWERS GETTING UNDERWAY
FOR NORTHERN AND WESTERN PORTIONS OF THE STATE LATE THIS
MORNING...AND EXPANDING COVERAGE EAST AND SOUTH THROUGH THE
AFTERNOON. SNOW WILL MOVE EAST TO CLAYTON TO RUIDOSO LINE THROUGH
THE OVERNIGHT TONIGHT. WILL CONTINUE CURRENT WINTER STORM WARNINGS
FOR HEAVY SNOW WITH NO SUBSTANTIAL CHANGE TO FORECAST
AMOUNTS...AND ADJACENT WINTER WEATHER ADVISORIES AS WELL.
NORTHEAST HIGHLANDS WILL FACE A DOUBLE THREAT TODAY...GUSTY
ADVISORY LEVEL WINDS TO 35 MPH GUSTING TO 50 MPH WILL DEVELOP THIS
AFTERNOON...WITH SNOW AND BLOWING SNOW ON TAP FOR THE EVENING INTO
THE OVERNIGHT. WILL KEEP IT SIMPLE AND ISSUE WINTER WEATHER
ADVISORY FOR THE NORTHEAST HIGHLANDS...EMPHASIZING A WINDY AND DRY
START TO A WINDY AND WINTRY EVENING...WITH SPECIAL CONCERN FOR
RATON PASS AND POSSIBLE TRAVEL HEADACHES.

INTO TUESDAY...CONTINUING SNOW THROUGH THE DAY FOR ALL EXCEPT
EASTERN PLAINS WELL SOUTH OF INTERSTATE 40...WHERE WARMER
TEMPERATURES IN THE 40S AND 50S WILL KEEP SCATTERED PRECIPITATION
IN LIQUID FORM FOR THE DAY. EXPECTING VERY GUSTY DAY FROM THE
CENTRAL MOUNTAIN CHAIN EASTWARD...WITH WIND ADVISORIES A GOOD BET
IN AREAS NOT OTHERWISE RECEIVING SNOW. GRADUAL SNOW INTENSITY TAPER
ON TUESDAY EVENING AS TROUGH AXIS SHUTTLES EASTWARD INTO THE
CENTRAL PLAINS.

INTO WEDNESDAY...AS TROUGH CLEARS EASTWARD...NEXT INBOUND SYSTEM
IN SOUTHERN CALIFORNIA WILL MOVE TOWARD NEW MEXICO...SPREADING
ANOTHER ROUND OF SNOW OVER THE NORTHERN AND WESTERN PORTIONS OF
THE STATE WITH WARMER VALLEY TEMPERATURES KEEPING PRECIPITATION
LIQUID DURING THE DAY. GOOD TEMPERATURE DROPS CHRISTMAS EVE WITH
TROUGH AXIS CROSSING NORTHERN NEW MEXICO SHOULD BE ENOUGH TO GET
SOME SNOW SHOWERS GOING OVERNIGHT IN MOST SPOTS NORTH AND WEST.

INTO CHRISTMAS...QUICK TRAILING TROUGH PUSH ACROSS NORTHERN NEW
MEXICO WILL KEEP SNOW GOING OVER THE HIGHER COUNTRY...AS OVERNIGHT
SUBFREEZING LOWS WARM BROADLY TO THE 40S IN VALLEYS TO CHANGE SNOW
OVER TO RAIN FOR THE DAY.

LONG TERM...FRIDAY THROUGH MONDAY...MUSCULAR TROUGH DIVING OUT OF
THE PACIFIC NORTHWEST EARLY FRIDAY WILL SWEEP ACROSS THE STATE
DURING THE DAY...SETTING UP WIDESPREAD VALLEY RAIN AND MOUNTAIN
SNOW TO WIND UP THE WORK WEEK...WITH HEAVIEST SNOWFALL AGAIN OVER
THE NORTHERN AND WESTERN MOUNTAINS. SURFACE HIGH PRESSURE BUILDING
OVER THE FOUR CORNERS WITH NORTHWEST FLOW ALOFT ON SATURDAY WILL
KEEP THE WEEKEND WARM UP MODEST...BUT BEGIN TO CLEAR SKIES AND
GIVE FIRST HINT OF POSSIBLE PATTERN CHANGE TO COME. LINGERING SNOW
SHOWERS WILL CONTINUE OVER NORTHERN NEW MEXICO BEFORE RETREATING
INTO COLORADO DURING THE DAY ON SUNDAY. WITH HIGH PRESSURE WILL
ESTABLISHED ON MONDAY...A CLEAR START TO THE LAST WEEK OF THE YEAR
SEEMS IN STORE FOR MOST SPOTS.

SHY

.AVIATION...
ISOLATED SNOW SHOWERS WILL CONTINUE TO SPREAD INTO THE
NORTHWESTERN CORNER OF THE STATE THROUGH THE EARLY MORNING HOURS.
EXPECT MVFR AND VERY LOCALIZED IFR CONDITIONS ACROSS THE
NORTHWESTERN QUADRANT OF THE STATE FROM THIS ACTIVITY. A SECOND AND
MORE SUBSTANTIAL SURGE OF SHOWER ACTIVITY WILL THEN SPREAD OVER THE
NORTHWESTERN HALF OF THE STATE BY MID TO LATE AFTERNOON. SNOW LEVELS
WILL BE BETWEEN 7000 AND 8000 FEET IN SOME NORTHWESTERN PARTS OF THE
STATE...WITH ISOLATED IFR CONDITIONS FAVORING HIGHER ELEVATIONS WITH
SOME MOUNTAIN OBSCURATIONS LIKELY. SHOWERS WILL CONTINUE INTO THE
OVERNIGHT WITH SNOW LEVELS LOWERING INTO VALLEY LOCALES.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

.FIRE WEATHER...
AN ACTIVE AND PROGRESSIVE WEATHER PATTERN WILL PREVAIL THIS WEEK
WITH PERIODS OF STRONG WINDS AND PRECIPITATION FAVORING THE
NORTHWESTERN HALF OF THE STATE. DESPITE PERIODS OF STRONG AND GUSTY
WINDS...LITTLE FIRE WEATHER CONCERNS WILL EXIST DUE TO COOL
TEMPERATURES...AND THUS HUMIDITY VALUES WILL REMAIN WELL ABOVE
CRITICAL THRESHOLDS. EXPECT PRECIPITATION TO SPREAD OVER THE
NORTHWEST TODAY AS ENERGY AHEAD OF UPPER LEVEL LOW SURGES EASTWARD.
THIS TREND WILL CONTINUE TONIGHT AND INTO TUESDAY WHEN THE LOW
SHIFTS EASTWARD AS AN OPEN TROUGH. BEST CHANCES FOR PRECIP AND
ACCUMULATING SNOWS WILL BE ACROSS THE NORTHERN AND WESTERN MOUNTAINS
WHERE SEVERAL INCHES TO UPWARDS OF A FOOT ARE EXPECTED BY MID WEEK.
A SEPARATE SHORT WAVE TROUGH IS THEN PROGGED TO SWING OVER THE STATE
ON THURSDAY BRINGING ANOTHER QUICK SHOT OF PRECIP TO THE FORECAST
AREA. A TRAILING LONGER WAVE TROUGH THEN DIGS SOUTHWARD AND KEEPS
THINGS UNSETTLED INTO THE END OF THE HOLIDAY WEEK WITH A DRIER
NORTHWESTERLY FLOW LOOKING TO SET UP BY THE WEEKEND.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 PM MST TUESDAY
FOR THE FOLLOWING ZONES...NMZ001>004-008-014.

WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING
ZONES...NMZ007.

WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST TUESDAY
FOR THE FOLLOWING ZONES...NMZ005-010-011.

&&

SHY

CORRECTED END TIME OF WIND ADVISORY TO 6 PM MST THIS EVENING INSTEAD
OF 6 PM MST TUESDAY.
Hazardous weather outlook, Dec 22, 5:21 AM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 AM MST MON DEC 22 2008

UPDATED TODAY PERIOD TO ADD WIND ADVISORY FOR NORTHEAST NEW MEXICO

NMZ001>021-026-231300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
424 AM MST MON DEC 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNINGS FOR HEAVY SNOW AND BLOWING SNOW ARE IN
EFFECT FROM 11 AM MST THIS MORNING. AREAS IMPACTED INCLUDE NORTHERN
NEW MEXICO FROM THE FOUR CORNERS EAST TO THE SANGRE DE CRISTO
MOUNTAINS...AND FOR WESTERN NEW MEXICO FROM THE FOUR CORNERS SOUTH
TO THE UPPER GILA REGION. SNOW DEVELOPING NEAR THE FOUR CORNERS
LATE THIS MORNING WILL SPREAD SOUTH AND EAST THROUGH THE
AFTERNOON...WITH SNOWFALL BECOMING HEAVY OVERNIGHT. EXPECT
HEAVIEST ACCUMULATIONS OVER RIO ARRIBA AND NORTHERN SANDOVAL
COUNTY...AND FOR THE WESTERN MOUNTAINS FROM THE CONTINENTAL DIVIDE
WEST TO THE ARIZONA LINE. GUSTY WINDS COMBINED WITH
BLOWING...FALLING AND DRIFTING SNOW WILL SPREAD TO THE NORTHEAST
HIGHLANDS...THE SANDIA AND MANZANO MOUNTAINS...AND THE EAST
CENTRAL PLAINS BY LATE THIS AFTERNOON. THROUGHOUT NORTHERN AND
WESTERN NEW MEXICO...HEAVY SNOW AND DRIFTING SNOW MAY BLOCK
ROADS...WITH POOR VISIBILITIES CONTINUING IN WINDY CONDITIONS
OVERNIGHT. ELSEWHERE...GUSTY SOUTHWEST WINDS TO 40 MPH WITH GUSTS TO
50 MPH WILL CONTINUE THROUGH THIS AFTERNOON. A WIND ADVISORY IS IN
EFFECT FOR UNION COUNTY THROUGH 6 PM MST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE FOR
NORTHERN AND WESTERN NEW MEXICO THROUGH TUESDAY AFTERNOON...WITH
CONTINUED WINDY CONDITIONS AND POOR VISIBILITIES IN BLOWING AND
FALLING SNOW. ROADS MAY BE OBSTRUCTED THROUGH THE DAY ON TUESDAY IN
DRIFTING SNOW. WARNINGS AND ADVISORIES MAY NEED TO BE EXTENDED
LOCALLY THROUGH TUESDAY NIGHT. FOR THE CENTRAL MOUNTAIN CHAIN
EASTWARD...WEST WINDS TO 50 MPH WILL GUST TO 55 MPH THROUGH
TUESDAY AFTERNOON.

FOR WEDNESDAY THROUGH FRIDAY...SNOW TAPERING OFF TEMPORARILY DURING
THE DAY WEDNESDAY WILL REDEVELOP WEDNESDAY EVENING AND CONTINUE
THROUGH FRIDAY...WITH HEAVIEST SNOW AMOUNTS OVER THE HIGH COUNTRY
OF NORTHERN AND WESTERN NEW MEXICO.

FOR SATURDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW. HOWEVER...SCATTERED SNOW SHOWERS WILL CONTINUE OVER NORTHERN
NEW MEXICO MAINLY FROM INTERSTATE 40 NORTH...AND MAINLY WEST OF
INTERSTATE 25. SNOW SHOWERS WILL TAPER OFF GRADUALLY LATE SATURDAY
NIGHT.

FOR SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

SHY

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.